Alert archive / South Dakota / Wind Chill Advisories in 2018
Wind Chill Advisory 9, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind chill advisory at Dec 28, 2018, 2:32 PM CST for 14 counties in South Dakota; 7 counties in Minnesota. It took effect at Dec 28, 2018, 6:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2018, 2:32 PM CST (20:32 UTC)
- In effect from
- Dec 28, 2018, 6:00 PM CST
- Expired
- Dec 29, 2018, 9:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Sioux Falls, SD
All 21 counties
Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Aurora County, SD, Beadle County, SD, Brookings County, SD, Davison County, SD, Douglas County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, McCook County, SD, Miner County, SD, Moody County, SD, Sanborn County, SD
The radar
The Sioux Falls radar (KFSD), 50 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
396 WWUS43 KFSD 282032 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 232 PM CST Fri Dec 28 2018 MNZ071-072-080-081-089-090-097-SDZ038>040-052>056-058>061-064-065- 290445- /O.NEW.KFSD.WC.Y.0009.181229T0000Z-181229T1500Z/ Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson-Pipestone- Beadle-Kingsbury-Brookings-Jerauld-Sanborn-Miner-Lake-Moody- Aurora-Davison-Hanson-McCook-Douglas-Hutchinson- 232 PM CST Fri Dec 28 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY... * WHAT...Very cold wind chills expected. Wind chills from 20 to 30 below zero expected. * WHERE...Portions of central, east central, south central and southeast South Dakota and southwest Minnesota. * WHEN...From 6 PM this evening to 9 AM CST Saturday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
3 follow-up statements
538 WWUS43 KFSD 290305 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 905 PM CST Fri Dec 28 2018 MNZ071-072-080-081-089-090-097-SDZ038>040-052>056-058>061-064-065- 291115- /O.CON.KFSD.WC.Y.0009.000000T0000Z-181229T1500Z/ Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson-Pipestone- Beadle-Kingsbury-Brookings-Jerauld-Sanborn-Miner-Lake-Moody- Aurora-Davison-Hanson-McCook-Douglas-Hutchinson- 905 PM CST Fri Dec 28 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * WHAT...Very cold wind chills expected. Wind chills from 20 below to 28 below zero expected. * WHERE...Portions of central, east central, south central and southeast South Dakota and southwest Minnesota. * WHEN...Through 9 AM CST Saturday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
401 WWUS43 KFSD 290926 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 326 AM CST Sat Dec 29 2018 MNZ071-072-080-081-089-090-097-SDZ038>040-052>056-058>061-064-065- 291500- /O.CON.KFSD.WC.Y.0009.000000T0000Z-181229T1500Z/ Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson-Pipestone- Beadle-Kingsbury-Brookings-Jerauld-Sanborn-Miner-Lake-Moody- Aurora-Davison-Hanson-McCook-Douglas-Hutchinson- 326 AM CST Sat Dec 29 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Very cold wind chills expected. Wind chills from 20 below to 28 below zero expected. * WHERE...Portions of central, east central, south central and southeast South Dakota and southwest Minnesota. * WHEN...Through 9 AM CST Saturday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
082 WWUS43 KFSD 291445 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 845 AM CST Sat Dec 29 2018 MNZ071-072-080-081-089-090-097-SDZ038>040-052>056-058>061-064-065- 291545- /O.EXP.KFSD.WC.Y.0009.000000T0000Z-181229T1500Z/ Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson-Pipestone- Beadle-Kingsbury-Brookings-Jerauld-Sanborn-Miner-Lake-Moody- Aurora-Davison-Hanson-McCook-Douglas-Hutchinson- 845 AM CST Sat Dec 29 2018 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... Sunshine along with warmer air moving into the region has warmed conditions above dangerous levels for most areas. Winds chills for the rest of the morning continue to be cold, with values in the negative teens and negative single digits, so continue to bundle up if outside. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Dec 28, 12:03 PM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Dec 28, 12:03 PM CST, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 1203 PM CST Fri Dec 28 2018 .SHORT TERM...(Today and Tonight) Issued at 345 AM CST Fri Dec 28 2018 Cyclonic flow around low over western Wisconsin resulting in gusty northwest winds. Isentropic lift gradually wanes through the day, but could still see some light snow/flurries lingering through the day as atmospheric column cools and dendritic layer develops near the surface. Early this morning, model soundings suggest saturation issues aloft, and with surface observations in northwest Iowa suggesting mixed precipitation, elected to issue a winter weather advisory for remaining counties in the east. Have also extended the advisory in time a few hours for gusty winds and blowing snow concerns. With cold air advection through the day, temperatures will fall throughout the day. Expect temperatures to be in the single digits above zero by early afternoon, but with strong north winds remaining through the afternoon hours, could see wind chills approach advisory levels along the highway 14 corridor and along the Buffalo Ridge in southwest Minnesota. Tonight, temperatures at 925 hpa fall into the upper teens below zero leading to the coldest night across the region so far this season. Clearing skies and decreasing winds will allow for decent radiative conditions across the fresh snowpack. With that said, southwesterly winds kick in after 06Z west of I-29 drawing warmer air into the region. .LONG TERM...(Saturday through Thursday) Issued at 345 AM CST Fri Dec 28 2018 Should see a warming trend through the weekend ahead of the next system arriving on New Years eve. Ahead of the system, dendritic layer appears to suffer saturation issues, but growing saturation near the surface may lead to some freezing drizzle across the area. As the robust lift moves into the region, expect snow to develop. Snow should be fairly light, generally totaling around an inch or less. Heaviest snowfall appears to be along the highway 14 corridor closer to the mid-level wave. Behind the departing wave, temperatures plummet back into the deep freeze and remain there for the first few days of 2019. Expect to see some warming late next week as a chinook type pattern develops, though mainly dry conditions look to prevail outside of New Years Eve. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1200 PM CST Fri Dec 28 2018 Another hour or two of light snow is expected for northwest Iowa, including KSUX. Mid-level ceilings will accompany IFR visibilities through about 28/2000z, after which time snow is expected to end. Region-wide, near-surface blowing snow will be the main issue through the afternoon hours. Winds slowly weaken through 29/0000z, meaning blowing snow issues should decrease throughout the evening. Until sunset, gusts in the 20 to 30 kt range will be common. Skies clear overnight. There is a slight chance of freezing fog for the James River Valley Saturday morning, due to light winds and clear skies, but have avoided mention in TAFs for this issuance due to low confidence. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. IA...None. NE...None. && SHORT TERM...BT LONG TERM...BT AVIATION...VandenBoogart
Hazardous weather outlook, Dec 28, 4:36 AM CST, 9 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 436 AM CST Fri Dec 28 2018 IAZ001>003-012>014-020>022-031-032-MNZ098-NEZ013-014-SDZ038>040- 050-052>071-291045- Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Rock-Dixon-Dakota-Beadle-Kingsbury- Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora- Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson- Turner-Lincoln SD-Bon Homme-Yankton-Clay SD-Union- 436 AM CST Fri Dec 28 2018 This Hazardous Weather Outlook is for portions of northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight Snow and blowing snow are expected through the day today. Additional snow accumulations are expected to be an inch or less. Much colder air will move into the region behind this winter storm for Friday and Saturday. Wind chills in the single digits and teens below zero appear likely tonight into Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Light snow will be possible New Years Eve. Snow amounts are expected to be an inch or less. Another blast of cold air Monday night into Tuesday will bring wind chill values of 20 below to 30 below zero. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MNZ071-072-080-081-089-090-097-291045- Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson-Pipestone- 436 AM CST Fri Dec 28 2018 This Hazardous Weather Outlook is for portions of southwest Minnesota. .DAY ONE...Today and Tonight Snow and blowing snow are expected through the day today. Additional snow accumulations are expected to be an inch or less. Much colder air will move into the region behind this winter storm for Friday and Saturday. Wind chills will approach 20 below Friday afternoon and remain there through Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Light snow will be possible New Years Eve. Snow amounts are expected to be an inch or less. Another blast of cold air Monday night into Tuesday will bring wind chill values of 20 below to 30 below zero. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Dec 28, 8:43 AM CST, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
843 AM CST FRI DEC 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 AM HEAVY SNOW 2 S HURON 44.34N 98.22W
12/28/2018 M7.5 INCH BEADLE SD OFFICIAL NWS OBS
EVENT TOTAL SNOWFALL.
&&Local storm report, Dec 28, 9:09 AM CST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
909 AM CST FRI DEC 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 AM SNOW 2 N SIOUX FALLS 43.57N 96.73W
12/28/2018 M4.7 INCH MINNEHAHA SD OFFICIAL NWS OBS
EVENT TOTAL SNOWFALL SINCE WEDNESDAY, 12/26.
0800 AM SNOW TYNDALL 42.99N 97.86W
12/28/2018 M7.6 INCH BON HOMME SD CO-OP OBSERVER
CO-OP OBSERVER STATION TYNS2, TYNDALL.
0800 AM SNOW SANBORN 43.18N 95.66W
12/28/2018 M0.5 INCH O'BRIEN IA CO-OP OBSERVER
CO-OP OBSERVER STATION SNBI4, SANBORN.
0800 AM SNOW 1 S MARSHALL 44.44N 95.79W
12/28/2018 M8.0 INCH LYON MN COCORAHS
COCORAHS STATION MN-LY-2, MARSHALL 0.6 S.
0800 AM SNOW 5 W BRUCE 44.43N 97.00W
12/28/2018 M8.7 INCH BROOKINGS SD COCORAHS
COCORAHS STATION SD-BK-45, 5 W BRUCE.
0800 AM HEAVY SNOW 2 S ARMOUR 43.30N 98.34W
12/28/2018 M8.0 INCH DOUGLAS SD EMERGENCY MNGR
0700 AM SNOW 1 WNW CANTON 43.31N 96.59W
12/28/2018 M3.5 INCH LINCOLN SD CO-OP OBSERVER
CO-OP OBSERVER STATION CNNS2, CANTON.
0700 AM SNOW 1 WNW LAKEFIELD 43.68N 95.18W
12/28/2018 M2.3 INCH JACKSON MN CO-OP OBSERVER
CO-OP OBSERVER STATION LKFM5, LAKEFIELD.
0700 AM SNOW WHITE LAKE 43.73N 98.72W
12/28/2018 M9.2 INCH AURORA SD CO-OP OBSERVER
CO-OP OBSERVER STATION WITS2, WHITE LAKE.
0700 AM SNOW 4 NNE SIBLEY 43.45N 95.71W
12/28/2018 M1.0 INCH OSCEOLA IA CO-OP OBSERVER
CO-OP OBSERVER STATION SIBI4, SIBLEY.
0700 AM SNOW DE SMET 44.38N 97.55W
12/28/2018 M7.0 INCH KINGSBURY SD COCORAHS
COCORAHS STATION SD-KY-5, DE SMET.
0700 AM SNOW 4 SW SIOUX FALLS 43.50N 96.79W
12/28/2018 M6.2 INCH MINNEHAHA SD COCORAHS
COCORAHS STATION SD-MH-41, 3 SW SIOUX FALLS.
0700 AM SNOW WESSINGTON SPRINGS 44.08N 98.57W
12/28/2018 M6.0 INCH JERAULD SD CO-OP OBSERVER
CO-OP OBSERVER STATION WSPS2, WESSINGTON
SPRINGS.
0700 AM SNOW 2 NNE WORTHINGTON 43.65N 95.58W
12/28/2018 M3.0 INCH NOBLES MN CO-OP OBSERVER
CO-OP OBSERVER STATION WRNM5, WORTHINGTON.
0700 AM SNOW 2 N CHESTER 43.93N 96.93W
12/28/2018 M7.1 INCH LAKE SD CO-OP OBSERVER
CO-OP OBSERVER STATION CHES2, CHESTER 2N.
0700 AM SNOW ORANGE CITY 43.00N 96.05W
12/28/2018 M0.8 INCH SIOUX IA CO-OP OBSERVER
CO-OP OBSERVER STATION ORCI4, ORANGE CITY.
0641 AM HEAVY SNOW 2 S HURON 44.34N 98.22W
12/28/2018 M7.5 INCH BEADLE SD OFFICIAL NWS OBS
EVENT TOTAL SNOWFALL.
0630 AM SNOW 2 ESE YANKTON 42.88N 97.36W
12/28/2018 M7.5 INCH YANKTON SD CO-OP OBSERVER
CO-OP OBSERVER STATION YTNS2, 2 SE YANKTON.
0600 AM SNOW HURLEY 43.28N 97.09W
12/28/2018 M4.5 INCH TURNER SD COCORAHS
COCORAHS STATION SD-TR-9, HURLEY.
0600 AM SNOW EDGERTON 43.87N 96.13W
12/28/2018 M4.5 INCH PIPESTONE MN COCORAHS
COCORAHS STATION MN-PS-6, EDGERTON.
1100 PM SNOW MITCHELL 43.70N 98.04W
12/27/2018 M11.4 INCH DAVISON SD CO-OP OBSERVER
CORRECTS PREVIOUS SNOW REPORT FROM 2 S
MITCHELL. CO-OP OBSERVER STATION MCLS2,
MITCHELL.
0300 PM SNOW 1 SSE VERMILLION 42.76N 96.92W
12/27/2018 M3.0 INCH CLAY SD CO-OP OBSERVER
CO-OP OBSERVER STATION VRMS2, 2 SE
VERMILLION.
&&Local storm report, Dec 28, 9:14 AM CST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
914 AM CST FRI DEC 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 AM SNOW 2 N SIOUX FALLS 43.57N 96.73W
12/28/2018 M4.7 INCH MINNEHAHA SD OFFICIAL NWS OBS
EVENT TOTAL SNOWFALL SINCE WEDNESDAY, 12/26.
0800 AM SNOW TYNDALL 42.99N 97.86W
12/28/2018 M7.6 INCH BON HOMME SD CO-OP OBSERVER
CO-OP OBSERVER STATION TYNS2, TYNDALL.
0800 AM SNOW 1 S MARSHALL 44.44N 95.79W
12/28/2018 M8.0 INCH LYON MN COCORAHS
COCORAHS STATION MN-LY-2, MARSHALL 0.6 S.
0800 AM HEAVY SNOW 2 S ARMOUR 43.30N 98.34W
12/28/2018 M8.0 INCH DOUGLAS SD EMERGENCY MNGR
0800 AM SNOW 5 W BRUCE 44.43N 97.00W
12/28/2018 M8.7 INCH BROOKINGS SD COCORAHS
COCORAHS STATION SD-BK-45, 5 W BRUCE.
0800 AM SNOW SANBORN 43.18N 95.66W
12/28/2018 M0.5 INCH OBRIEN IA CO-OP OBSERVER
CO-OP OBSERVER STATION SNBI4, SANBORN.
0700 AM SNOW 1 WNW CANTON 43.31N 96.59W
12/28/2018 M3.5 INCH LINCOLN SD CO-OP OBSERVER
CO-OP OBSERVER STATION CNNS2, CANTON.
0700 AM SNOW 1 WNW LAKEFIELD 43.68N 95.18W
12/28/2018 M2.3 INCH JACKSON MN CO-OP OBSERVER
CO-OP OBSERVER STATION LKFM5, LAKEFIELD.
0700 AM SNOW 4 NNE SIBLEY 43.45N 95.71W
12/28/2018 M1.0 INCH OSCEOLA IA CO-OP OBSERVER
CO-OP OBSERVER STATION SIBI4, SIBLEY.
0700 AM SNOW 4 SW SIOUX FALLS 43.50N 96.79W
12/28/2018 M6.2 INCH MINNEHAHA SD COCORAHS
COCORAHS STATION SD-MH-41, 3 SW SIOUX FALLS.
0700 AM SNOW WESSINGTON SPRINGS 44.08N 98.57W
12/28/2018 M6.0 INCH JERAULD SD CO-OP OBSERVER
CO-OP OBSERVER STATION WSPS2, WESSINGTON
SPRINGS.
0700 AM SNOW 2 N CHESTER 43.93N 96.93W
12/28/2018 M7.1 INCH LAKE SD CO-OP OBSERVER
CO-OP OBSERVER STATION CHES2, CHESTER 2N.
0700 AM SNOW ORANGE CITY 43.00N 96.05W
12/28/2018 M0.8 INCH SIOUX IA CO-OP OBSERVER
CO-OP OBSERVER STATION ORCI4, ORANGE CITY.
0700 AM SNOW 2 NNE WORTHINGTON 43.65N 95.58W
12/28/2018 M3.0 INCH NOBLES MN CO-OP OBSERVER
CO-OP OBSERVER STATION WRNM5, WORTHINGTON.
0700 AM SNOW DE SMET 44.38N 97.55W
12/28/2018 M7.0 INCH KINGSBURY SD COCORAHS
COCORAHS STATION SD-KY-5, DE SMET.
0700 AM SNOW WHITE LAKE 43.73N 98.72W
12/28/2018 M9.2 INCH AURORA SD CO-OP OBSERVER
CO-OP OBSERVER STATION WITS2, WHITE LAKE.
0641 AM HEAVY SNOW 2 S HURON 44.34N 98.22W
12/28/2018 M7.5 INCH BEADLE SD OFFICIAL NWS OBS
EVENT TOTAL SNOWFALL.
0630 AM SNOW 2 E YANKTON 42.88N 97.36W
12/28/2018 M7.5 INCH YANKTON SD CO-OP OBSERVER
CO-OP OBSERVER STATION YTNS2, 2 SE YANKTON.
0600 AM SNOW EDGERTON 43.87N 96.13W
12/28/2018 M4.5 INCH PIPESTONE MN COCORAHS
COCORAHS STATION MN-PS-6, EDGERTON.
0600 AM SNOW HURLEY 43.28N 97.09W
12/28/2018 M4.5 INCH TURNER SD COCORAHS
COCORAHS STATION SD-TR-9, HURLEY.
1100 PM SNOW MITCHELL 43.70N 98.04W
12/27/2018 M11.4 INCH DAVISON SD CO-OP OBSERVER
CORRECTS PREVIOUS SNOW REPORT FROM
MITCHELL. CO-OP OBSERVER STATION MCLS2,
MITCHELL.
0300 PM SNOW 1 SSE VERMILLION 42.76N 96.92W
12/27/2018 M3.0 INCH CLAY SD CO-OP OBSERVER
CO-OP OBSERVER STATION VRMS2, 2 SE
VERMILLION.
&&Local storm report, Dec 28, 10:39 AM CST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1039 AM CST FRI DEC 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM SNOW LENNOX 43.35N 96.90W
12/27/2018 M4.0 INCH LINCOLN SD PUBLIC
SOCIAL MEDIA REPORT.
&&Local storm report, Dec 28, 10:43 AM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1043 AM CST FRI DEC 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 AM SNOW 2 N SIOUX FALLS 43.57N 96.73W
12/28/2018 M4.7 INCH MINNEHAHA SD OFFICIAL NWS OBS
EVENT TOTAL SNOWFALL SINCE WEDNESDAY, 12/26.
0900 AM SNOW 1 NNW MARSHALL 44.47N 95.80W
12/28/2018 M10.0 INCH LYON MN CO-OP OBSERVER
CO-OP OBSERVER STATION MMLM5, MARSHALL.
0900 AM SNOW 1 ENE WALL LAKE 43.53N 96.95W
12/28/2018 M8.0 INCH MINNEHAHA SD COCORAHS
COCORAHS STATION SD-MH-8, WALL LAKE.
0800 AM SNOW TYNDALL 42.99N 97.86W
12/28/2018 M7.6 INCH BON HOMME SD CO-OP OBSERVER
CO-OP OBSERVER STATION TYNS2, TYNDALL.
0800 AM HEAVY SNOW 2 S ARMOUR 43.30N 98.34W
12/28/2018 M8.0 INCH DOUGLAS SD EMERGENCY MNGR
0800 AM SNOW SANBORN 43.18N 95.66W
12/28/2018 M0.5 INCH OBRIEN IA CO-OP OBSERVER
CO-OP OBSERVER STATION SNBI4, SANBORN.
0800 AM SNOW 1 N ROCK RAPIDS 43.43N 96.17W
12/28/2018 M1.0 INCH LYON IA CO-OP OBSERVER
CO-OP OBSERVER STATION RKRI4, ROCK RAPIDS.
0800 AM SNOW 1 NE BROOKINGS 44.32N 96.77W
12/28/2018 M8.1 INCH BROOKINGS SD CO-OP OBSERVER
CO-OP OBSERVER STATION BROS2, 2 NE
BROOKINGS.
0800 AM SNOW 1 SW BROOKINGS 44.29N 96.80W
12/28/2018 M8.0 INCH BROOKINGS SD COCORAHS
COCORAHS STATION SD-BK-3, 1 SW BROOKINGS.
0800 AM SNOW 5 W BRUCE 44.43N 97.00W
12/28/2018 M8.7 INCH BROOKINGS SD COCORAHS
COCORAHS STATION SD-BK-45, 5 W BRUCE.
0800 AM SNOW 1 S MARSHALL 44.44N 95.79W
12/28/2018 M8.0 INCH LYON MN COCORAHS
COCORAHS STATION MN-LY-2, MARSHALL 0.6 S.
0700 AM SNOW 1 WNW CANTON 43.31N 96.59W
12/28/2018 M3.5 INCH LINCOLN SD CO-OP OBSERVER
CO-OP OBSERVER STATION CNNS2, CANTON.
0700 AM SNOW 4 NNE SIBLEY 43.45N 95.71W
12/28/2018 M1.0 INCH OSCEOLA IA CO-OP OBSERVER
CO-OP OBSERVER STATION SIBI4, SIBLEY.
0700 AM SNOW WESSINGTON SPRINGS 44.08N 98.57W
12/28/2018 M6.0 INCH JERAULD SD CO-OP OBSERVER
CO-OP OBSERVER STATION WSPS2, WESSINGTON
SPRINGS.
0700 AM SNOW ORANGE CITY 43.00N 96.05W
12/28/2018 M0.8 INCH SIOUX IA CO-OP OBSERVER
CO-OP OBSERVER STATION ORCI4, ORANGE CITY.
0700 AM SNOW WHITE LAKE 43.73N 98.72W
12/28/2018 M9.2 INCH AURORA SD CO-OP OBSERVER
CO-OP OBSERVER STATION WITS2, WHITE LAKE.
0700 AM SNOW DE SMET 44.38N 97.55W
12/28/2018 M7.0 INCH KINGSBURY SD COCORAHS
COCORAHS STATION SD-KY-5, DE SMET.
0700 AM SNOW 2 NNE WORTHINGTON 43.65N 95.58W
12/28/2018 M3.0 INCH NOBLES MN CO-OP OBSERVER
CO-OP OBSERVER STATION WRNM5, WORTHINGTON.
0700 AM SNOW 2 N CHESTER 43.93N 96.93W
12/28/2018 M7.1 INCH LAKE SD CO-OP OBSERVER
CO-OP OBSERVER STATION CHES2, CHESTER 2N.
0700 AM SNOW 4 SW SIOUX FALLS 43.50N 96.79W
12/28/2018 M6.2 INCH MINNEHAHA SD COCORAHS
COCORAHS STATION SD-MH-41, 3 SW SIOUX FALLS.
0700 AM SNOW 1 WNW LAKEFIELD 43.68N 95.18W
12/28/2018 M2.3 INCH JACKSON MN CO-OP OBSERVER
CO-OP OBSERVER STATION LKFM5, LAKEFIELD.
0641 AM HEAVY SNOW 2 S HURON 44.34N 98.22W
12/28/2018 M7.5 INCH BEADLE SD OFFICIAL NWS OBS
EVENT TOTAL SNOWFALL.
0630 AM SNOW 2 E YANKTON 42.88N 97.36W
12/28/2018 M7.5 INCH YANKTON SD CO-OP OBSERVER
CO-OP OBSERVER STATION YTNS2, 2 E YANKTON.
0600 AM SNOW HURLEY 43.28N 97.09W
12/28/2018 M4.5 INCH TURNER SD COCORAHS
COCORAHS STATION SD-TR-9, HURLEY.
0600 AM SNOW EDGERTON 43.87N 96.13W
12/28/2018 M4.5 INCH PIPESTONE MN COCORAHS
COCORAHS STATION MN-PS-6, EDGERTON.
1100 PM SNOW MITCHELL 43.70N 98.04W
12/27/2018 M11.4 INCH DAVISON SD CO-OP OBSERVER
CO-OP OBSERVER STATION MCLS2, MITCHELL.
&&Nearby
Wind Chill Advisories in South Dakota, 2018Wind Chill Advisories in Minnesota, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.